Texas, 2025

Lightning Strike in Texas, April 26, 2025

April 26, 2025 · NWS OUN · 1 event in 1 county or zone

A slow-moving mesoscale convective vortex (MCV) produced severe weather and flash flooding during the morning and afternoon of the 26th. A house fire in Archer County was reported to have been caused by a lightning strike during thunderstorms in the early afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$800,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A slow-moving mesoscale convective vortex (MCV) produced severe weather and flash flooding during the morning and afternoon of the 26th. A house fire in Archer County was reported to have been caused by a lightning strike during thunderstorms in the early afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 26, 1:55 PM CST, 20 minutes earlier. Its key messages:

  • Issued at 254 AM CDT Sat Apr 26 2025
  • Severe thunderstorms are expected across southeast Oklahoma this afternoon with a threat for large hail, damaging wind gusts, and tornadoes.
  • Daily chances for severe thunderstorms and heavy rain continue through the middle of next week.
Area forecast discussion, Apr 26, 1:55 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Norman OK
255 PM CDT Sat Apr 26 2025

...New NEAR TERM, SHORT TERM...

.KEY MESSAGES...
Issued at 254 AM CDT Sat Apr 26 2025

- Severe thunderstorms are expected across southeast Oklahoma this
  afternoon with a threat for large hail, damaging wind gusts, and
  tornadoes.

- Daily chances for severe thunderstorms and heavy rain continue
  through the middle of next week.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 254 PM CDT Sat Apr 26 2025

An MCV (mesoscale convective vortex) continues to lift to the
northeast across central Oklahoma with remnant showers. A wake low
on the backside of the MCV is resulting in a southeast to
northwest pressure gradient force (PGF)--causing breezy southeast
winds across central Oklahoma.

Across southeast Oklahoma, ahead of the MCV, additional
thunderstorms--including supercells--are developing this afternoon
in the open warm sector. The environment here is favorable for
all severe weather hazards (damaging wind gusts, hail, and
tornadoes) with increasing instability ahead of the MCV. The
greatest risk is across Atoka and Bryan counties.

For tonight, isentropic ascent/warm advection may result in a few
showers/storms toward sunrise. The greatest risk is across north
central into central Oklahoma. Some patchy fog and drizzle is
likely as well.

Mahale

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 254 PM CDT Sat Apr 26 2025

Shortwave ridging across the Southern Plains should result in
less convective coverage on Sunday with a relative lull in
convection expected. A few showers and thunderstorms are possible
Sunday morning in associated with warm air advection/isentropic
ascent. The greatest risk is across north central into central
Oklahoma. Isentropic ascent may also result in some drizzle and
fog during the morning.

By afternoon/early evening, there is a low chance of development
across western Oklahoma and adjacent parts of north Texas.
However, with weak synoptic-scale ascent on the eastern periphery
of an approaching through, the probability is low (~20%). If
storms do develop, they could become severe.

By Monday, a mid/upper level trough will lift into the Plains
with a dryline advancing eastward into the Southern Plains. By
afternoon, the environment ahead of the dryline is forecast to
become weakly capped/uncapped. Shear and instability ahead of the
dryline will be sufficient for supercells with all hazards (large
hail, damaging wind gusts, and tornadoes) Monday afternoon into
the evening.

Mahale

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 137 AM CDT Sat Apr 26 2025

As northern wave presses east it drives a front south through the
area Monday night into Tuesday, but conditions remain favorable
across at least the southeast two-thirds of the area for another
round of severe storms Tuesday afternoon and evening. Main hazards
do appear to be hail and wind, along with heavy, potentially
flooding rainfall.

Yet another compact shortwave approaches on Wednesday with surface
front lifting back north through the day. However, deep moisture
profile should limit overall instability, outside of southern
Oklahoma and north Texas, where a more favorable airmass may reside
for severe storms.

We may then get a break in the storms for latter part of the week
before another system approaches by the weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1232 PM CDT Sat Apr 26 2025

An area of rain with embedded thunderstorms will continue to
affect north central, central, and southwest Oklahoma and western
north Texas through mid to late afternoon. Visibility and ceiling
restrictions are likely within this area of rain. To the northwest
of this rain (KWWR), fog is ongoing with IFR visibilities. Once
the rain departs, MVFR to IFR conditions will continue across most
terminals with stratus and then potentially fog overnight.

Ahead of this area of rain, isolated to scattered thunderstorms
may develop across southeast Oklahoma (which could affect KDUA).

Light east to east-northeast winds will gradually become
southeast through the TAF period.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  61  79  66  80 /  20  10  10  20
Hobart OK         60  81  64  84 /  20  10  20  30
Wichita Falls TX  64  84  67  85 /  30  10  10  30
Gage OK           55  80  61  85 /  10  20  20  10
Ponca City OK     59  78  66  82 /  60  20  10  20
Durant OK         65  83  68  82 /  20  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 PM CDT this evening for OKZ025-027>048-
     050>052.

TX...Flood Watch until 7 PM CDT this evening for TXZ083>090.

&&

NEAR TERM...10
SHORT TERM...10
LONG TERM....10
AVIATION...10

In the hours before

Local storm report, Apr 26, 11:30 AM CST, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1230 PM CDT Sat Apr 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     Flash Flood      Norman                  35.22N 97.45W
04/26/2025                   Cleveland          OK   Public

            Andrews Park / James Garner Ave and Daws St
            in Norman; water approximately 4 feet deep
            and 6 feet wide.

&&

21
Special weather statement, Apr 26, 11:33 AM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Norman OK
1233 PM CDT Sat Apr 26 2025

OKZ031-261800-
Seminole OK-
1233 PM CDT Sat Apr 26 2025

...A strong thunderstorm will impact portions of northeastern
Seminole County through 100 PM CDT...

At 1233 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Cromwell, moving northeast at 40 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cromwell and Little.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3531 9669 3539 9666 3539 9661 3541 9659
      3539 9655 3539 9653 3541 9654 3542 9656
      3543 9656 3544 9657 3546 9654 3543 9651
      3544 9648 3546 9648 3545 9644 3519 9644
TIME...MOT...LOC 1733Z 206DEG 33KT 3534 9656

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MDU
Special weather statement, Apr 26, 1:01 PM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Norman OK
201 PM CDT Sat Apr 26 2025

OKZ025>030-040-262000-
Grady OK-Oklahoma OK-Pottawatomie OK-Cleveland OK-Garvin OK-
McClain OK-Lincoln OK-
201 PM CDT Sat Apr 26 2025

...Strong winds associated with dissipating showers will impact
portions of northwestern Garvin, Grady, southwestern Lincoln,
southeastern Oklahoma, Cleveland, Pottawatomie and McClain Counties
through 300 PM CDT...

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Mesonet.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Southeastern Oklahoma City, Norman, Moore, Midwest City, Shawnee,
Chickasha, Newcastle, Blanchard, Tecumseh, Purcell, Choctaw, Noble,
Harrah, Slaughterville, McLoud, Lindsay, Lexington, Pink, Goldsby,
and Maysville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3516 9678 3468 9763 3468 9809 3505 9809
      3574 9677
TIME...MOT...LOC 1857Z 232DEG 47KT 3537 9729 3489 9791

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MDU
Special weather statement, Apr 26, 1:24 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Norman OK
224 PM CDT Sat Apr 26 2025

OKZ032-262000-
Hughes OK-
224 PM CDT Sat Apr 26 2025

...A strong thunderstorm will impact portions of southeastern Hughes
County through 300 PM CDT...

At 223 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Stuart, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Calvin, Stuart, and Lamar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3509 9606 3506 9607 3505 9609 3490 9609
      3485 9616 3491 9628 3512 9616 3511 9604
TIME...MOT...LOC 1923Z 214DEG 23KT 3493 9617

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MDU
Special weather statement, Apr 26, 1:27 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Norman OK
227 PM CDT Sat Apr 26 2025

OKZ048-052-262000-
Atoka OK-Bryan OK-
227 PM CDT Sat Apr 26 2025

...Strong thunderstorms will impact portions of northeastern Bryan
and southwestern Atoka Counties through 300 PM CDT...

At 225 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southeast of Caddo to near Bennington.
Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Caddo, Bokchito, Bennington, Caney, Blue, and Bentley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the formation of funnel clouds. Weak
tornadoes may occur.

If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.

&&

LAT...LON 3416 9598 3415 9596 3412 9594 3399 9594
      3393 9601 3403 9633 3432 9626 3420 9578
      3416 9578
TIME...MOT...LOC 1925Z 213DEG 24KT 3409 9622 3402 9605

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MDU
Local storm report, Apr 26, 2:06 PM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
306 PM CDT Sat Apr 26 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     Tornado          3 NW Bokchito           34.05N 96.18W
04/26/2025                   Bryan              OK   Storm Chaser

            Chaser reported tornado that lasted several
            minutes. Location estimated.

&&

RS

The radar

The Altus AFB radar (KFDR), 69 km away, was scanning. The volume nearest the first event began at 20:12 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Archer

When
April 26, 2:15 PM CST
Where
Archer County, 2.85 mi W of Lakeside City
Property damage
$800,000
Reported by
Fire Department/Rescue
Coordinates
33.828, -98.600

Relayed social media images show a house fire caused by a suspected lightning strike. Event time is estimated.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1256320.